Does anyone have suggestions on how to manage dystonia?

I was diagnosed 4 years ago and feel that I am progressing quickly. I don't have tremors, so maybe that is why. I have read on this site that PD without tremors progresses faster. The two things that bother me the most are my inability to speak and dystonia in my right foot and leg. When I go to the doctor, the store, or to a friend's house, I stammer and stutter so much I am very difficult to understand. I am not too bad first thing in the morning, but then I go down hill the rest of the day. I never know when the dystonia in my right foot/leg will occur. It can happen before I take my meds,,or after. (Riding my stationary bike helps some. I even take portable peddles with me when I go to someone's house.) I don't drive much anymore as when the movement starts I have difficulty driving. Cruise controls is a huge help to me when this happens. Walking is almost impossible.. I take Sinemet, 25/100, five times a day. (1 and 1/2 pills). Does anyone know of a magic pill that can control dystonia???? I wish :-)

12 Replies

oldestnewest
  • Hi Eileen, Ihave exactly the same problem as you and the dystonia is so painful.

    i wondered why I was detereioating so fast i find it difficult to type and when the pain shoots down my leg i hit alll the wrong keys.

  • i forgot to say you can have Botox injections for dystonia

  • I also have PD with very little tremor, mostly internal. I have dystonia in my righht leg and foot. My neuro put me on amantadine 100 mg twice a day and the relief was almost immediate. Very little cramping in my legs anymore, and almost no twisting of my foot and toes. Ask you dr about it.

  • You might want to consider DBS surgery. There are qualifications but it might help. Discuss with your PD specialist.

  • My doc just put me on amantadine and wow works great and fast

  • I wish I could take Amantadine, but I had a very bad reaction to it.

  • Bless your heart! I know of where you write. I can't hardly spend much time at

    the computer. I did read the article about the potty and I went on line and ordered it.

    Wish I had the answers to your needs.

    ~~Dennis

  • Does amantadine decrease dyskinesias? What about side effects?

  • With these symptoms we could be twins and I was also diagnosed 4 years ago! we should have asidebar chat. I have had botox shots every three months for a year. The changes were dramatic for the first one-- have it in my right foot and leg, toes actually uncurled -- now not so much anymore but they are supple. I had a reflexlogy massage on Thursday and the next day my toes uncurled in the morning. I am also getting greater range of movement with cranial sacral theraphy. I am going to check out a drug called amantadine.

  • I took Amantadine two years ago and had a very bad reaction to it. I had severe headaches, blurred vision, and severe dizzy spells. I wish I could take it as the two previous comments said how much Amantadine helped them. At first I did not know what was wrong with me and went to the doctor (not my PD doctor). I thought I had a virus of some kind. He gave me an antibiotic but it did not help. Finally after feeling really lousy for a good couple of months and 15 pounds lighter, I quit taking it and felt much better in a week.

  • Isn't it crazy how one drug works for one person and doesn't for another WELCOME TO OUR NIGHTMARE

    Im glad your better now

  • I am in the same boat as many of you, except I have bad tremor on right side. However, my biggest complaint is dystonia. It is so dabilitating and painful. My driving is becoming impaired and walking without a cane is in the past. I was dx four years ago at the age of 33 and unfortunatly it has progressed quickly. I can no longer work and don't leave my house very often. It is very depressing. Amantadine helped but caused motteling in skin. I am on Neupro patch but having a lot of nausea. I'm sorry you all have same issues but it's nice to know I'm not alone.

You may also like...